Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 27, NWS Kansas City, MO

April 4, 2017Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 4, 2017, 2:35 PM CDT for Cooper County, Missouri. It took effect at Apr 5, 2017, 4:00 PM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Apr 4, 2017, 2:35 PM CDT (19:35 UTC)
In effect from
Apr 5, 2017, 4:00 PM CDT
Expired
Apr 7, 2017, 8:56 AM CDT
In force
41 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Petite Saline Creek near Boonville (BONM7).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19.5 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

010 
WGUS43 KEAX 041935
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
235 PM CDT TUE APR 4 2017
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Chariton River near Prairie Hill affecting Chariton and Macon 
  Counties.
  Crooked River near Richmond affecting Ray County.
  Lamine River near Otterville affecting Cooper County.
  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC041-121-051935-
/O.NEW.KEAX.FL.W.0024.170405T2317Z-170407T1948Z/
/PRIM7.1.ER.170405T2317Z.170406T0600Z.170406T1948Z.NO/
235 PM CDT TUE APR 4 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Chariton River near Prairie Hill.
* from Wednesday evening to Friday afternoon.
* At  1:45 PM Tuesday the stage was 4.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday evening and continue
  to rise to near 15.9 feet by early Thursday morning. The river will
  fall below flood stage by early Thursday afternoon.
* At 15.0 feet...Fields along the river begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Chariton River
  Prairie Hill    15    4.9   Tue 02 PM   15.9 early Thursday morning
     
&&
  
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299

  

$$

MOC177-051934-
/O.NEW.KEAX.FL.W.0025.170405T2214Z-170407T0818Z/
/RICM7.1.ER.170405T2214Z.170406T0000Z.170406T0818Z.NO/
235 PM CDT TUE APR 4 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Crooked River near Richmond.
* from Wednesday afternoon to late Thursday night.
* At  1:30 PM Tuesday the stage was 12.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 20.5 feet by Wednesday evening. The river 
  will fall below flood stage by Thursday morning.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   12.2   Tue 01 PM   20.5 Wednesday evening
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC053-051934-
/O.NEW.KEAX.FL.W.0026.170405T1711Z-170407T0010Z/
/OTTM7.1.ER.170405T1711Z.170405T1800Z.170406T0010Z.NO/
235 PM CDT TUE APR 4 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Lamine River near Otterville.
* from Wednesday afternoon to Thursday evening.
* At  2:15 PM Tuesday the stage was 4.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday afternoon and 
  continue to rise to near 15.5 feet by early Wednesday afternoon. 
  The river will fall below flood stage by Wednesday evening.
* At 15.0 feet...Low lying woodlands and fields along the river 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15    4.3   Tue 02 PM   15.5 Wednesday afternoon
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

MOC053-051934-
/O.NEW.KEAX.FL.W.0027.170405T2100Z-170407T1356Z/
/BONM7.1.ER.170405T2100Z.170406T0600Z.170406T1356Z.UU/
235 PM CDT TUE APR 4 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Petite Saline Creek near Boonville.
* from Wednesday afternoon to Friday morning.
* At  1:30 PM Tuesday the stage was 6.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday afternoon and 
  continue to rise to near 18.0 feet by early Thursday morning. The 
  river will fall below flood stage by Thursday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    6.8   Tue 01 PM   18.0 early Thursday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
2 follow-up statements
656 
WGUS83 KEAX 050426
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1126 PM CDT TUE APR 4 2017
   
...The Flood Warning continues for the following rivers in 
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-060426-
/O.EXT.KEAX.FL.W.0027.170406T0320Z-170406T1300Z/
/BONM7.1.ER.170406T0320Z.170406T0600Z.170406T1300Z.UU/
1126 PM CDT TUE APR 4 2017

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* from Wednesday evening to Thursday morning.
* At 10:30 PM Tuesday the stage was 6.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday before midnight and 
  continue to rise to near 16.4 feet by early Thursday morning. The 
  river will fall below flood stage by Thursday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16    6.4   Tue 10 PM   16.4 early Thursday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
771 
WGUS83 KEAX 051428
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
928 AM CDT WED APR 5 2017
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...Kansas...

  Lamine River near Otterville affecting Cooper County.

  Marais Des Cygnes River at Osawatomie affecting Miami County.

  Marais Des Cygnes River at La Cygne affecting Linn County.

  Petite Saline Creek near Boonville affecting Cooper County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-051458-
/O.CAN.KEAX.FL.W.0026.000000T0000Z-170406T0500Z/
/OTTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT WED APR 5 2017

The Flood Warning is cancelled for
  The Lamine River near Otterville.
* At  9:15 AM Wednesday the stage was 5.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  7.7 feet this evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Lamine River
  Otterville      15    5.0   Wed 09 AM    7.7 this evening
     
&&
  
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294

  

$$

KSC121-051458-
/O.CAN.KEAX.FL.W.0030.000000T0000Z-170408T1200Z/
/OSMK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT WED APR 5 2017

The Flood Warning is cancelled for
  The Marais Des Cygnes River at Osawatomie.
* At  9:30 PM Tuesday the stage was 21.6 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  23.9 feet early Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  Osawatomie      28   21.6   Tue 09 PM   23.9 early Friday morning
     
&&
  
LAT...LON 3856 9507 3850 9478 3839 9476 3839 9482 3852 9507

  

$$

KSC107-051458-
/O.CAN.KEAX.FL.W.0031.000000T0000Z-170409T0200Z/
/LCGK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
928 AM CDT WED APR 5 2017

The Flood Warning is cancelled for
  The Marais Des Cygnes River at La Cygne.
* At  8:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  17.7 feet this evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Marais Des Cygnes River
  La Cygne        25   15.9   Wed 08 AM   17.7 this evening
     
&&
  
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476 3835 9483

  

$$

MOC053-051458-
/O.CAN.KEAX.FL.W.0027.000000T0000Z-170406T1300Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
928 AM CDT WED APR 5 2017

The Flood Warning is cancelled for
  The Petite Saline Creek near Boonville.
* At  8:30 AM Wednesday the stage was 10.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  12.9 feet this evening.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   10.8   Wed 08 AM   12.9 this evening
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 4, 12:47 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 4, 12:47 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1247 PM CDT Tue Apr 4 2017

.Discussion...
Issued at 350 AM CDT TUE APR 4 2017

Short term (Tonight - Wednesday):

The main concerns in the short term will be the chance for a few
strong storms capable of producing small hail and gusty winds south
of Interstate 70 tonight. These storm will also have the
potential to produce 1 to 2 inches of rain which may exacerbate
ongoing river flooding as well as cause additional river flooding.

Today, weak convergence along a 850mb boundary coupled with a lead
shortwave will bring the chance for a few showers from late this
morning into the afternoon. Mostly cloudy conditions will keep highs
in the mid 50s to lower 60s. Tonight the main upper level trough
will move from northern Oklahoma to central Missouri. Showers and
thunderstorms will overspread the area. Bulk shear of 60-70kts
will be strong but MUCAPE will be limited around 200J/kg across
the southern CWA. This may still be adequate enough to produce a
few strong storms with small hail and gusty winds south of Highway
50. On the other side of the upper level system will be a
deformation-type area where several hours of moderate
precipitation will be possible. One to two inches of precipitation
will be possible tonight into Wednesday morning as this upper
level system slowly meanders through the CWA. The upper level low
will move east of the area by Wednesday evening with conditions
finally drying out. Modest northeasterly winds, showers and clouds
will keep temperatures cool on Wednesday with highs in the mid
40s to mid 50s.

Extended Range (Wednesday night - Monday):

After a very active period, conditions will finally dry out for a
extended period with a warning trend. Thursday will remain cool
under northwest flow aloft on the back side of the upper level
system and high pressure at the surface. expect highs in the 50s.
High pressure will remain over the area through Friday morning with
temperatures dropping into the low to mid 30s. friday morning may
need to be monitored for potential freeze headlines. High pressure
will continue to dominate on Friday as northwest flow aloft weakens.
Expect highs in the upper 50s to lower 60s. Saturday warm air
advection gets underway as upper level ridging builds into the area
downstream of a upper level trough digging into the Great Basin.
Highs Saturday will be in the upper 60s to lower 70s. Sunday this
trough will move into the Northern Plains with warm air advection
showers possible late Sunday into Sunday night. Monday a cold front
associated with this upper trough will push through the area
bringing the chance for showers and thunderstorms. Highs will be in
the mid 60s to near 70.

&&

.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1247 PM CDT TUE APR 4 2017

A combination of VFR to MVFR conditions prevail across the
western Missouri terminals this afternoon ahead of a large rain
making storm system that will bring showers and occasional
thunderstorms to the region through tonight and into Wednesday.
There is some potential for a bit of dry air to sweep in and help
lift CIGs across west central Missouri this afternoon, but in
general showers and MVFR to IFR conditions are expected this
afternoon and tonight. Otherwise, as the surface low passes to our
south surface winds will back around to the north and become
rather strong and gusty Wednesday morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from 7 PM CDT this evening through Wednesday
     afternoon for KSZ025-057-060-102>105.

MO...Flood Watch from 7 PM CDT this evening through Wednesday
     afternoon for MOZ001>008-011>017-020>025-028>033-037>040-
     043>046-053-054.

&&

Discussion...73
Aviation...Cutter
Hazardous weather outlook, Apr 4, 6:20 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Tue Apr 4 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
620 AM CDT Tue Apr 4 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Expecting off and on showers through Tuesday, with more widespread
rain and thunderstorms later Tuesday evening. Areas south of HWY 50
could see a strong storm or two with hail up to the size of quarters
possible. Heavy rain could cause some isolated flash flooding and
flooding in local rivers and streams.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Light to moderate rain will persist in the area through Wednesday
afternoon, and local streams could see some flooding into the late
part of the week and into the weekend.

 More detailed information can be accessed at...
 http://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:04 PM CDTRiver Flood WarningEAXLinn, Livingston5 days
Apr 3, 9:04 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston7 days
Apr 4, 8:58 AM CDTRiver Flood WarningEAXCarroll, Chariton7 days
Apr 4, 9:22 AM CDTRiver Flood WarningEAXCass, Henry, Johnson71 hr
Apr 4, 9:22 AM CDTRiver Flood WarningEAXJohnson, Pettis61 hr
Apr 4, 9:22 AM CDTRiver Flood WarningEAXCooper, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXChariton, Howard, Saline5 days
Apr 4, 9:46 AM CDTRiver Flood WarningEAXCooper, Howard6 days
Apr 4, 9:49 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 4, 9:49 AM CDTRiver Flood WarningEAXPlatte5 days
Apr 4, 11:34 AM CDTFlood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more25 hr
Apr 4, 2:35 PM CDTRiver Flood WarningEAXChariton, Macon3 days
Apr 4, 2:35 PM CDTRiver Flood WarningEAXRay61 hr
Apr 4, 2:35 PM CDTRiver Flood WarningEAXCooper53 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.